Skip to Content

I have GIST. Will begin using Gleevec soon. Will I lose my hair?

Responses (1)

arenasand 22 May 2013

My dad has been on Gleevec for 6 months. He still has all his hair.

GleevecUser 22 May 2013

The pharmacist said if it is prescribed for leukemia, most people get to keep their hair, but if you have to take it for GIST, it is iffy. Do you know if he had to take it for GIST?

arenasand 22 May 2013

Yes, my dad has several gist tumors. He has been on Gleevec for 6 months. He even gained 20 pounds in the beginning of his treatment. The only thing I have noticed is that sometimes I can see some red spots on his arms. He does some gardening to keep busy so maybe its that. These spots are very small. At this moment they are not present on his skin. I was afraid he would loose his hair but he hasn't. Dont give up. There is a GIST Tumor support group on Face Book. They are quite helpful and supportive.

GleevecUser 22 May 2013

Oh, that is so encouraging!! Thank you! I hope I can find that support group you are speaking of... Would be nice to know there are more than a very few of us survivors out there with GIST!

kimberlyrburk 25 Feb 2014

My thinned out a lot but my oncologist attributed it to malnutrition. I lost 105lbs before i finally leveled off. Now that i can eat and my tumor is gone my hair has actually gotten the thickest it's ever been and not as gray.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions